Alert archive / Texas / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 129, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Apr 29, 2025, 1:54 PM CDT for Crane County, Pecos County, Upton County, Texas. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 29, 2025, 1:54 PM CDT (18:54 UTC)
- Expired
- Apr 29, 2025, 3:00 PM CDT
- In force
- 66 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Hail
- 1.75 in
- Wind
- 70.0 mph
Counties Crane County, TX, Pecos County, TX, Upton County, TX
The radar
The Midland/Odessa radar (KMAF), 86 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 6.9 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1637 J/kg
- Mixed-layer CIN
- -178 J/kg
- Mixed-layer LCL
- 1401 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 198 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 1:09 PM CDT, 45 minutes earlier. Its key messages:
- Updated at 104 PM CDT Tue Apr 29 2025
- A moderate to high (40%-80%) chance of thunderstorms is expected this evening and into the overnight mainly east of the Pecos River. Some storms may become severe, with the primary threats being large to very large hail, damaging winds, and a tornado or two. The greatest potential for severe storm development will be over the northern and eastern Permian Basin.
- A couple of cold fronts will bring cooler temperatures to the area by the end of the week.
- Another storm system makes its way to our region through the course of the weekend, bringing daily rain chances along with it. Currently, it is too soon to know details about severe weather potential with this system.
Area forecast discussion, Apr 29, 1:09 PM CDT, 45 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 109 PM CDT Tue Apr 29 2025 ...New AVIATION... .KEY MESSAGES... Updated at 104 PM CDT Tue Apr 29 2025 - A moderate to high (40%-80%) chance of thunderstorms is expected this evening and into the overnight mainly east of the Pecos River. Some storms may become severe, with the primary threats being large to very large hail, damaging winds, and a tornado or two. The greatest potential for severe storm development will be over the northern and eastern Permian Basin. - A couple of cold fronts will bring cooler temperatures to the area by the end of the week. - Another storm system makes its way to our region through the course of the weekend, bringing daily rain chances along with it. Currently, it is too soon to know details about severe weather potential with this system. && .SHORT TERM... (Today through Wednesday afternoon) Issued at 259 AM CDT Tue Apr 29 2025 A longwave, upper-level trough is currently meandering over the Desert Southwest, allowing for the persistent flow of moisture aloft. The dryline has retreated back near the TX/NM state line, triggering storm activity that has now drifted north of our region as it did so. All the while, a cold front is dropping down into the Texas Panhandle and is expected to stall somewhere north of our region by this afternoon before gradually sagging southward. These features will be the focus for another round of storm development. As per the SPC, large to very large hail, damaging winds, and a tornado or two will be the primary threats with any severe storms that develop. Similar to Monday, the dryline is expected to span from just west of the TX/NM border down toward the Big Bend by late this afternoon/evening. Short range models show a few diurnally driven storms forming near the dryline, but the majority of the action will be in centered over the Permian Basin, closer to the frontal boundary. This is where the SPC has highlighted under an enhanced risk category, as this area will have sufficient moisture, instability, and deep-layer shear provided by a low- level jet and the upper-level trough to support supercell organization. PoPs this afternoon range from 20% over the Trans Pecos and western Permian Basin, to 50% in the northeastern Permian Basin. By the evening, 20% PoPs spread west near the mountains and range from 40%-80% in the Permian Basin, again, the highest chances lie over the northeastern portion of the Basin. During the evening and into the overnight is when we are expecting the bulk of the storm activity to occur. Wednesday, the longwave trough begins to split and a shortwave trough swings across southeastern New Mexico and West Texas. As this occurs, the dryline shifts eastward and may result in a few showers/storms over our northeastern fringes Wednesday morning before skies clear up by the afternoon. Aside from severe weather and storm activity, this system brings cooler temperatures into the forecast. Highs today top out in the 80s for most, with 90s forecast over the Trans Pecos and a mix of upper 90s to low 100s near the Rio Grande. Lows tonight dip into the 50s and 60s as the cold front moves in. Wednesday, our northern tier counties and the mountains reach into the upper 70s. 80s dominate almost everywhere else except the Rio Grande valley, where highs reach into the 90s. && .LONG TERM... (Wednesday night through Monday) Issued at 259 AM CDT Tue Apr 29 2025 A relatively quiet evening begins the long term period as a longwave upper-level trough splits into trough/ridge/trough shortwaves. The shortwave trough that created Tuesday night's troublesome weather heads northeast and is replaced by a shortwave ridge over our area. This results in highs ranging from the 80s to 90s on Thursday, with the warmest tempertures near the Pecos and Rio Grande river valleys. Heading into Friday, another upper-level trough sends a cold front into the region, cooling highs down into the 60s for our northernmost counties, and 70s to 80s for most everyone else. The upper-level storm system makes its approach through the course of the weekend, bringing increased daily rain chances along with it. Though it is too soon to be certain about severe parameters with this system, the fact that we've had an active season thus far means we will definitely be keeping a close eye on things as they shape up. && .AVIATION... (18Z TAFS) Issued at 104 PM CDT Tue Apr 29 2025 VFR conditions will generally prevail across most of the region this afternoon, with the exception near isolated to scattered TSRA that will develop mainly along and east of a KMAF to KFST line. Locally strong/erratic winds, brief visibility reductions to MVFR to IFR thresholds with locally heavy rainfall, and potentially hail will accompany the stronger storms that develop. A cold front will push into southeast NM and the northern Permian Basin tonight. Scattered to numerous TSRA will develop along the boundary tonight, primarily over far southeast NM and the Basin, potentially including near KHOB and KMAF tonight, but confidence is still low enough to preclude issuance in the TAF at this time. && .FIRE WEATHER... Issued at 403 AM CDT Tue Apr 29 2025 A very dry airmass will remain in place across southeast New Mexico and areas along and west of the Pecos River this afternoon behind a dryline. Despite very low relative humidity values, in the single digits to lower teens, and ERCs ranging from the 50th-89th percentile today, generally light 20-ft winds will help mitigate fire weather concerns over these locations. Very dry minRH values will spread further east to include most of the region, except for the northeastern Permian Basin, Wednesday and Thursday. Slightly stronger 20-ft winds Wednesday afternoon combined with these dry conditions may warrant at least a Rangeland Fire Danger Statement for much of the region. By Friday, a cold front brings improved minRH values and cooler temperatures. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 86 59 83 53 / 30 70 20 0 Carlsbad 88 53 82 55 / 0 10 0 0 Dryden 89 63 90 58 / 20 30 10 0 Fort Stockton 93 61 86 58 / 20 30 0 0 Guadalupe Pass 79 51 73 56 / 0 0 0 0 Hobbs 87 52 79 52 / 10 40 10 0 Marfa 86 51 77 48 / 10 10 0 0 Midland Intl Airport 87 60 82 55 / 20 60 10 0 Odessa 87 59 82 56 / 20 60 0 0 Wink 91 58 85 54 / 10 40 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && SHORT TERM...95 LONG TERM....95 AVIATION...21
In the hours before
Special weather statement, Apr 29, 1:01 PM CDT, 53 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
101 PM CDT Tue Apr 29 2025
TXZ075-291845-
Pecos TX-
101 PM CDT Tue Apr 29 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL PECOS...
SOUTHEASTERN WARD AND SOUTHWESTERN CRANE COUNTIES THROUGH 145 PM
CDT...
At 100 PM CDT, Doppler radar was tracking a strong thunderstorm near
Fort Stockton, moving northeast at 35 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Fort Stockton, Firestone Test Track, Imperial, Fort Stockton-Pecos
County Airport, and Imperial Reservoir.
This includes Interstate 10 between mile markers 244 and 270.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3081 10280 3090 10315 3131 10298 3132 10288
3130 10288 3127 10282 3129 10277 3128 10274
3131 10272 3133 10267 3112 10244
TIME...MOT...LOC 1800Z 209DEG 29KT 3097 10290
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
21Local storm report, Apr 29, 1:37 PM CDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service Midland/Odessa TX
137 PM CDT Tue Apr 29 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0128 PM Hail 14 NNE Fort Stockton 31.07N 102.79W
04/29/2025 M1.00 Inch Pecos TX Emergency Mngr
Quarter size reported by emergency manager.
Time was estimated by report and radar.
&&
KMLLocal storm report, Apr 29, 1:39 PM CDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service Midland/Odessa TX
139 PM CDT Tue Apr 29 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0134 PM Hail 13 SSW Imperial 31.10N 102.79W
04/29/2025 M1.75 Inch Pecos TX Emergency Mngr
Golf ball sized hail reported by emergency
manager. Time estimated per report.
&&
KMLThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 9:23 PM CDT | Severe Thunderstorm Warning | MAF | Midland, Reagan, Upton | 52 min |
| Apr 28, 10:08 PM CDT | Special Weather Statement | MAF | Glasscock | 67 min |
| Apr 28, 11:01 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Dawson, Gaines | 59 min |
| Apr 29, 12:05 AM CDT | Severe Thunderstorm Warning | MAF | Andrews, Dawson, Gaines | 55 min |
| Apr 29, 1:00 AM CDT | Severe Thunderstorm Warning | MAF | Andrews, Gaines | 43 min |
| Apr 29, 1:01 PM CDT | Special Weather Statement | MAF | Pecos | 44 min |
| Apr 29, 1:12 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos, Ward | 63 min |
| Apr 29, 2:16 PM CDT | Special Weather Statement | MAF | Pecos | 44 min |
| Apr 29, 2:23 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 67 min |
| Apr 29, 2:55 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos, Upton | 65 min |
| Apr 29, 3:15 PM CDT | Special Weather Statement | MAF | Borden, Martin | 45 min |
| Apr 29, 3:18 PM CDT | Special Weather Statement | MAF | Terrell | 42 min |
| Apr 29, 3:45 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Dawson | 30 min |
| Apr 29, 3:46 PM CDT | Tornado Warning | MAF | Pecos | 24 min |
| Apr 29, 3:55 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos, Upton | 65 min |
| Apr 29, 3:57 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Dawson, Howard, Martin | 48 min |
| Apr 29, 4:09 PM CDT | Special Weather Statement | MAF | Martin | 51 min |
| Apr 29, 4:13 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Dawson | 47 min |
| Apr 29, 4:22 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 38 min |
| Apr 29, 4:38 PM CDT | Flash Flood Warning | MAF | Crane, Pecos, Upton | 3 hr |
| Apr 29, 4:41 PM CDT | Special Weather Statement | MAF | Ector | 49 min |
| Apr 29, 4:55 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 65 min |
| Apr 29, 4:58 PM CDT | Special Weather Statement | MAF | Dawson | 47 min |
| Apr 29, 5:52 PM CDT | Special Weather Statement | MAF | Dawson | 38 min |
| Apr 29, 5:56 PM CDT | Severe Thunderstorm Warning | MAF | Reagan, Upton | 49 min |
| Apr 29, 5:59 PM CDT | Special Weather Statement | MAF | Upton | 46 min |
| Apr 29, 6:16 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 44 min |
| Apr 29, 6:39 PM CDT | Special Weather Statement | MAF | Reagan | 51 min |
| Apr 29, 6:54 PM CDT | Severe Thunderstorm Warning | MAF | Dawson | 51 min |
| Apr 29, 6:59 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 31 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.